MAUDE Adverse Event Report: BIOMÉRIEUX, SA CHROMID® CPS® ELITE

BIOMÉRIEUX, SA CHROMID® CPS® ELITE
Catalog Number 418284
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: chromid® cps® elite agar is an isolation, enumeration and identification medium for urine specimens.It enables: the microbial enumeration of the specimen by means of standardized inoculation methods.The direct identification of escherichia coli and the presumptive identification of the following bacterial species or genera : enterococcus, klebsiella, enterobacter, serratia, citrobacter (kesc), proteus, providencia, morganella (proteeae).Issue description: a customer in (b)(6) notified biomérieux of false negative result (no growth) with fungi strain from patient urine sample in association with chromid cps elite 20 plt trans (ref.(b)(4), lot 1009788140, exp date.4/25/2023) the customer stated that he had discrepant results between: the culture on chrom id cpse and the chemical-physical examination of the urine samples collection for an urine culture sample.Result summary: the culture on chrom id cpse plate: no growth; chemical-physical examination : presence of fungi.The conditions of conservation and use of the media have been adequately respected from the customer.Until now , the customer has not used sabouraud gentamicin chloramphenicol in parallel of chrom id cpse, but she will do when the chemical-physical examination reveals the presence of fungi.The customer informed biomérieux customer service that no delay in the results occurred because the customer immediately reported the presence of fungi to the clinician.Biomérieux customer service informed the customer that ¿according to the package insert, ¿growth depends on the requirements of each individual microorganism.It is therefore possible that certain strains which have specific requirements (substrate, temperature, incubation conditions, etc.) may not develop¿.¿ at the time of the global assessment, there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.An investigation will be initiated.
 
Additional Manufacturer Narrative
Context: ********* a customer in italy notified biomérieux of false negative result (no growth) with fungi strain from patient urine sample in association with chromid cps elite opaque 20 pt (ref.(b)(4), lot 1009788140, exp date.4/25/2023) investigation: *************** ** batch history record and complaint trend analysis** there is no capa related to the customer¿s complaint recorded.A complaint history review was completed for this issue concluded with no implication of a trend.This complaint has not been identified as a systemic quality issue.**investigation results** 1.Batch record analysis lot number 1009788140, reference (b)(4), was manufactured on the 28-december-2022 from 06h01 to 16h46.3726 kits of 20 plates were released with an expiry date of 25-april-2023.All the manufacturing data was reviewed such as, preparation of the media, filling step, weight / appearance quality controls and all the parameters were within specifications.There were no non conformities linked with manufacturing and/or any type of observation that could explain the reported issue.In order to release the product, technical laboratory quality controls (qc) were performed on samples that were manufactured at different manufacturing times.The samples were tested for the product's appearance, ph, microbiology state and microbiological activity.All the controls performed complied with specifications.Neither non-conformances nor deviations were detected on lot 1009788140 at product release.2.Retained samples analysis biomérieux retains samples of every lot number released to the market.Retained sample plates from the impacted lot were tested according to the quality control protocol used for the release of the lot.After 18-24h of incubation at 33-37°c we did not observe any performance issue (sensitivity and/or specificity).The recovery rate for all positive controls was within qc specifications: - escherichia coli atcc® 25922: good growth with burgundy colonies - escherichia coli 9909604 ( - gur negative): good growth with beige-pink colonies - proteus mirabilis atcc® 12453: good growth with beige colonies and brown halo - enterococcus faecalis atcc® 29212: good growth with turquoise colonies - streptococcus agalactiae atcc® 12386: good growth with blue-violet colonies - staphylococcus aureus atcc® 25923: good growth with colorless colonies, meaning ¿no green or pink color¿ - klebsiella pneumoniae atcc® 13883: good growth with blue-green colonies a panel of eight candida strains were tested on the impacted lot along with five different lots of chromid cpse, manufactured on different dates in order to verify: - if the problem observed by the customer could be reproduced on another lot.- product reproducibility by performing comparative tests.- the stability of the product.All the lots tested detected a good recovery of growth with the development of characteristic colonies for candida albicans atcc 10231, candida albicans atcc 2091, candida albicans atcc 90028, candida albicans atcc 60193, candida parapsilosis atcc 22019, candida krusei atcc 6258, candida tropicalis atcc 9968 and candida metapsilosis atcc 10232.The reported issue was not reproduced, whatever the species of candida tested, and the lot tested.Conclusion: ************* the lot number record analysis indicated that the impacted lot, 1009788140, complied with biomérieux specifications and non-conformances were not recorded during the manufacturing process.Retained sample plates from the impacted lot number were tested in accordance with the quality control protocol to release the lots.All the results were within specifications.Eight additional candida strains were added to the panel of tests and were also within specifications.The reported issue, namely, no growth of yeasts on cpse, was not reproduced during this investigation with the impacted lot number 1009788140.

Brand Name
CHROMID® CPS® ELITE
Common Device Name
CHROMID® CPS® ELITE
Manufacturer (Section D)
BIOMÉRIEUX, SA
6, c de isaac newton
tres cantos
madrid 28760
SP  28760
Manufacturer (Section G)
BIOMÉRIEUX, SA
6, c de isaac newton
tres cantos
madrid 28760
SP   28760
Manufacturer Contact
céline lacroix gimon
5, rue des aqueducs
craponne 69290
FR   69290
MDR Report Key16528777
Report Number3009307598-2023-00001
Device Sequence Number20145278
Product Code JXA
UDI-Device Identifier03573026468828
UDI-Public03573026468828
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2023
Device Catalogue Number418284
Device Lot Number1009788140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown